Wisconsin, 2011Lightning Strikes in Wisconsin, May 9, 2011
May 9, 2011 · NWS MKX · 2 events in 2 counties and zones
Elevated convection developed over southern Wisconsin as a strengthening low-level jet pushed warm and unstable air into the region over a warm front that had reached northern Illinois. The thunderstorms produced numerous lightning strikes that struck and damaged a home in Beaver Dam in Dodge County, and a shed in Waupun in Fond Du Lac County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $65,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Elevated convection developed over southern Wisconsin as a strengthening low-level jet pushed warm and unstable air into the region over a warm front that had reached northern Illinois. The thunderstorms produced numerous lightning strikes that struck and damaged a home in Beaver Dam in Dodge County, and a shed in Waupun in Fond Du Lac County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at May 9, 3:24 AM CST, 10 hours 23 minutes earlier.
Area forecast discussion, May 9, 3:24 AM CST, 10 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
424 AM CDT MON MAY 9 2011
FORECAST FOCUS ON PRECIPITATION CHANCES AND TEMPERATURE TRENDS
THROUGH THE WEEK.
.TODAY AND TONIGHT...FORECAST CONFIDENCE LOW TO MEDIUM.
BAND OF LIGHT ACCAS SHOWERS MOVING ACROSS SOUTHERN WISCONSIN...ON
LEADING EDGE OF 700 MB WARM AIR ADVECTION...HAVE NOT REACHED GROUND
THROUGH 08Z WITH OB SITES UNDER ENHANCED CLOUDS ON IR LOOPS
REPORTING NO MORE THAN SCATTERED CLOUDS BELOW 12K FT. NOT EXPECTING
ANY GROUND TRUTH WITH THESE SHOWERS AS THEY MOVE EAST INTO EVEN
DRIER SUB-700MB ENVIRONMENT.
EASTERN DAKOTAS CONVECTION HAS DEVELOPED ON NOSE OF STRONG 50-60KT
850 MB JET...WITH MCS IN SE SOUTH DAKOTA ROOTED ON NORTHERN EDGE OF
MOIST SURFACE AXIS AHEAD OF SURFACE LOW CENTERED IN NE COLORADO.
THAT MCS WAS EXPECTED TO DROP SE ALONG TIGHT SURFACE DEW POINT
GRADIENT TOWARD SOUTH CENTRAL IOWA PER 05Z RUC CORFIDI VECTORS AND
DIFLUENT 1000-500 MB THICKNESSES...THOUGH RECENT SATELLITE TRENDS
INDICATE MCV WILL MOVE WITH MEAN FLOW TAKING COMPLEX IN A MORE EAST
NORTHEAST DIRECTION. THIS WOULD TAKE CONVECTION MORE ACROSS FAR
SOUTHERN MINNESOTA INTO WESTERN WISCONSIN...A TREND MORE IN LINE
WITH THE EASTERLY TURN NOTED IN FORECAST CORFIDI VECTORS. SHOULD
KEEP MAIN LINE OF CONVECTION TO THE NORTH...BUT MAY BRUSH NW
SECTIONS OF CWA DEPENDING ON SOUTHERN EXTENT OF LINE AS IT REACHES
WISCONSIN.
HOWEVER...ALSO WATCHING ANOTHER NARROW LINE OF DEVELOPING ACCAS
SHOWERS LIFTING THROUGH IOWA TO THE SOUTHEAST OF COMPLEX ALONG 850
MB BAROCLINIC ZONE. SOME MODELS DEVELOP PCPN ALONG THIS LINE AND
MOVE IT INTO THE WEST THIS MORNING. WILL HAVE CHANCE POPS IN WESTERN
CWA THIS MORNING FOR A COMBINATION OF POSSIBLE TAIL END OF SD/MN
COMPLEX AND POTENTIAL FOR 850 MB WAA PCPN.
BETTER CHANCE FOR CONVECTION APPEARS TO BE LATER THIS AFTERNOON AND
EVENING WITH ISENTROPIC LIFT AS 850 MB WINDS STRENGTHEN AND PUSH
BAROCLINIC ZONE INTO SOUTHWEST WI...AND SURFACE WARM FRONT REACHES
THE WI/IL BORDER FROM NEAR BELOIT AND WEST BY 00Z. IN SPITE OF 2-3K
J/KG OF ELEVATED CAPE...OF CONCERN IS THE STRONG CAP BETWEEN 800 AND
700 MB ON MODEL FORECAST SOUNDINGS...ESPECIALLY OVER THE SOUTHWEST
PORTION OF FORECAST AREA. WILL LIMIT LIKELY POPS TO FAR NORTHEAST
WHERE CAP IS WEAKEST. DIRECTIONAL SHEAR FAVORABLE FOR A FEW STRONG
STORMS...BUT WINDS RATHER WEAK. WILL KEEP MENTION OF SMALL HAIL
WHERE THERE ARE LIKELY POPS.
.SHORT TERM...TUESDAY THROUGH WEDNESDAY NIGHT...FORECAST CONFIDENCE
MEDIUM.
SURFACE WARM FRONT PUSHES SLOWLY NORTHEAST INTO THE AREA
TUESDAY...AND STALLS ACROSS THE AREA TUESDAY NIGHT. STRONG
ELEVATED CAPE VALUES SEEN ON AREA FORECAST SOUNDINGS...HOWEVER
STRONG CAP ALSO IN PLACE. LEFT SLIGHT CHANCES IN THE MORNING IN
THE NORTHEAST HALF FOR ANY LINGERING PRECIPITATION FROM MONDAY
NIGHT. LACK OF STRONG TRIGGER MECHANISM FOR ASCENT TUESDAY SHOULD
HELP CAP SUPPRESS CONVECTION DURING THE AFTERNOON. CHANCES FOR
SHOWERS AND STORMS INCREASES TUESDAY NIGHT...AS CAP WEAKENS AND
ELEVATED INSTABILITY REMAINS IN VICINITY OF WARM FRONT.
STRONG WARM AIR ADVECTION TUESDAY INTO WEDNESDAY SHOULD BRING
WARM TEMPERATURES IN THE 70S TO LOWER 80S INTO AREAS AWAY FROM THE
LAKE. ONSHORE WINDS WILL RESULT IN MUCH COOLER TEMPERATURES NEAR
THE LAKE TUESDAY AND WEDNESDAY...THOUGH MORE SOUTHERLY WINDS
WEDNESDAY MAY ALLOW FOR WARMER TEMPERATURES NEAR THE LAKE.
THIS SHOULD ALSO RESULT IN ADVECTION FOG ROLLING INTO THE
LAKESHORE COUNTIES TUESDAY AND TUESDAY NIGHT...PERHAPS LASTING
INTO WEDNESDAY...WITH THE WARMER AIRMASS MOVING OVER THE COOL LAKE
WATERS. DENSE FOG MAY BE POSSIBLE NEAR THE LAKE...BUT FOR NOW WILL
JUST CONTINUE TO MENTION AREAS OF FOG.
MODELS SHOW A SHORTWAVE TROUGH PUSHING NORTHEAST INTO THE REGION
WEDNESDAY AFTERNOON. THIS SHOULD COMBINE WITH 1000 TO 2000 J/KG
ELEVATED CAPES TO BRING CHANCES FOR STORMS. DEEP LAYER SHEAR IS
MODEST...ONLY AROUND 20 TO 25 KNOTS...BUT COULD BE ENOUGH FOR
ISOLATED SEVERE HAIL AND WINDS. SPC DAY 3 OUTLOOK HAS AREA IN
SLIGHT RISK...WHICH WILL DEPEND ON THE STRENGTH OF THE DEEP LAYER
SHEAR. LEFT HIGH END CHANCE POPS IN FOR WEDNESDAY.
.LONG TERM...THURSDAY THROUGH SUNDAY...FORECAST CONFIDENCE MEDIUM.
CONTINUE TO FAVOR THE SLOWER ECMWF SOLUTION FOR THIS
PERIOD...GIVEN THE CUTOFF LOW DEVELOPMENT OVER THE CENTRAL PLAINS
THURSDAY AND THURSDAY NIGHT. HPC BLENDED FIELDS ALSO SUPPORT THIS
SLOWER SOLUTION...SIMILAR TO THE ECMWF ENSEMBLES. CUTOFF UPPER
LEVEL LOW SLOWLY MEANDERS EAST FROM THE CENTRAL PLAINS THURSDAY
THROUGH SOUTHERN IOWA/NORTHERN MISSOURI FRIDAY AND FRIDAY
NIGHT...AND TO NORTHEAST ILLINOIS/NORTHWEST INDIANA BY SUNDAY.
ASSOCIATED WEAK SURFACE LOW TRACKS NORTHEAST INTO THE REGION
DURING THIS TIME.
DECENT CAPE REMAINS THURSDAY WITHIN MILD AND MOIST AIRMASS TO
CONTINUE CHANCES FOR SHOWERS AND STORMS. LACK OF A STRONG BOUNDARY
PUSHING THROUGH THE AREA...AND WEAKER DEEP LAYER SHEAR ON ECMWF
THAN QUICKER GFS...MAY PRECLUDE SEVERE STORMS. COOLER AIRMASS THEN
EXPECTED FRIDAY THROUGH THE WEEKEND WITH AREA NORTH OF SURFACE
LOW. CHANCES FOR SHOWERS REMAIN FRIDAY THROUGH THE WEEKEND.
&&
.AVIATION...EXPECT GUSTY SOUTHEAST WINDS TO DEVELOP THIS MORNING AND
STRENGTHEN THROUGH THE DAY WITH TIGHTENING SURFACE PRESSURE GRADIENT
OVER REGION BETWEEN LOW PRESSURE CENTERED OVER THE CENTRAL PLAINS
AND RETREATING HIGH PRESSURE CENTERED NEAR HUDSON BAY. WILL KEEP
CURRENT FORECAST OF VFR CONDITIONS THROUGH PERIOD...WITH BRIEF
PERIODS OF MVFR VISIBILITIES IN THUNDERSTORMS. THUNDERSTORM CHANCES
ARE BEST LATER THIS AFTERNOON AND EVENING...ESPECIALLY AT EASTERN
TAF SITES WITH WARM AIR ADVECTION ON STRENGTHENING 850 MB WINDS. NOT
EXPECTING SEVERE STORMS...BUT COULD SEE SMALL HAIL WITH THE STRONGER
CELLS THIS EVENING.
&&
.MARINE...SOUTHEAST WINDS WILL INCREASE TODAY...AND REMAIN JUST
BELOW SMALL CRAFT ADVISORY LEVELS THROUGH EARLY TUESDAY. THOUGH
WINDS REMAIN BELOW CRITERIA...GIVEN FETCH AND THE PERSISTENT
FLOW...WAVE HEIGHTS BUILD TOWARD SMALL CRAFT CRITERIA TONIGHT AND
LINGER INTO TUESDAY MAINLY IN THE SOUTHERN MARINE ZONES. NEIGHBORS
TO THE SOUTH CONSIDERED AN ADVISORY WITH THIS ISSUANCE BUT HELD OFF
SO WILL LEAVE HEADLINE OUT FOR NOW AND MENTION POSSIBLE NEED IN BODY
OF FORECAST. BIGGER CONCERN IS FOR DENSE FOG WITH WARM...MOIST FLOW
OVER COLD LAKE WATERS AS WARM FRONT MOVES TOWARD SOUTHERN LAKE
MICHIGAN TUESDAY AND TUESDAY NIGHT. RESULTING ADVECTION FOG WILL
LIKELY BE DENSE. AGAIN WILL HOLD OFF ANY HEADLINE NOW TO ALLOW FOR
LATER MODEL RUNS TO GIVE GREATER CLARITY TO TIMING OF OCCURRENCE AND
LONGEVITY.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&
ADDED AVIATION/MARINE SECTIONS
SHORT/LONG TERM...08/WOOD
TODAY/TONIGHT/AVIATION/MARINE...09/REM
Hazardous weather outlook, May 9, 5:00 AM CST, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
600 AM CDT MON MAY 9 2011
WIZ046-047-051-052-056>060-062>072-101100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
600 AM CDT MON MAY 9 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS IN NORTHWEST SECTIONS OF SOUTH
CENTRAL WISCONSIN LATE THIS MORNING. THE CHANCE FOR THUNDERSTORMS
INCREASES FOR ALL OF SOUTHERN WISCONSIN THIS AFTERNOON AND
EVENING...WITH THUNDERSTORMS LIKELY IN THE NORTHEAST AS A SURGE OF
WARM AND HUMID AIR ALOFT MOVES INTO THE REGION. SMALL HAIL IS
EXPECTED WITH THE THUNDERSTORMS...BUT ISOLATED LARGE HAIL CANNOT
BE RULED OUT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORM CHANCES WILL CONTINUE FOR MUCH OF THE WEEK WITH
THE GREATEST POTENTIAL FOR STRONG AND POSSIBLY SEVERE THUNDERSTORMS
FOR THURSDAY AFTERNOON AND NIGHT AS LOW PRESSURE APPROACHES THE
STATE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON AND THURSDAY
NIGHT.
LMZ643>646-101100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
600 AM CDT MON MAY 9 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
HIGH WAVES MAY DEVELOP TONIGHT AS EAST TO SOUTHEAST WINDS
INCREASE AHEAD OF AN APPROACHING WARM FRONT. THERE IS A CHANCE OF
THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SMALL HAIL IS EXPECTED
WITH THE THUNDERSTORMS BUT ISOLATED LARGE HAIL CANNOT BE RULED OUT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PERSISTENT SOUTHEAST WINDS AHEAD OF A WARM FRONT MAY KEEP WAVES
HIGH THROUGH TUESDAY NIGHT WHEN WINDS DIMINISH. AS THE WARM FRONT
APPROACHES...AREAS OF DENSE FOG WILL ALSO LIKELY DEVELOP TUESDAY
AND WEDNESDAY AS RELATIVELY MILD AND MOIST AIR FLOWS OVER THE COOL
WATERS OF LAKE MICHIGAN. THUNDERSTORM CHANCES WILL CONTINUE FOR
MUCH OF THE WEEK WITH THE GREATEST POTENTIAL FOR STRONG AND
POSSIBLY SEVERE THUNDERSTORMS FOR THURSDAY AFTERNOON AND NIGHT AS
LOW PRESSURE APPROACHES THE STATE.
REM
WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, May 9, 11:24 AM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1224 PM CDT MON MAY 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM HAIL PORTAGE 43.55N 89.47W
05/09/2011 M0.50 INCH COLUMBIA WI LAW ENFORCEMENT
MARBLE SIZE HAIL REPORTED BY WISCONSIN STATE PATROL
OFFICER.
&&
WIMBERLEYSpecial weather statement, May 9, 11:26 AM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1226 PM CDT MON MAY 9 2011
WIZ046-047-056-057-063-091800-
COLUMBIA-DANE-GREEN LAKE-MARQUETTE-SAUK-
1226 PM CDT MON MAY 9 2011
...STRONG THUNDERSTORM MOVING ACROSS COLUMBIA COUNTY...
AT 1221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAKE WISCONSIN...MOVING NORTHEAST AT 55 MPH.
PENNY SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE
WITH THIS STORM.
AT 1221 PM A DEPUTY REPORTED 1/2 INCH HAIL IN PORTAGE.
* THE THUNDERSTORM WILL BE NEAR...
I90/94 WI RIVER BRIDGE AND POYNETTE BY 1230 PM CDT...
6 MILES SOUTHEAST OF PORTAGE BY 1235 PM CDT...
PARDEEVILLE AND RIO BY 1240 PM CDT...
CAMBRIA BY 1250 PM CDT...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
HENTZ
Special weather statement, May 9, 11:40 AM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1240 PM CDT MON MAY 9 2011
WIZ046-047-051-057-091815-
COLUMBIA-FOND DU LAC-GREEN LAKE-MARQUETTE-
1240 PM CDT MON MAY 9 2011
...STRONG THUNDERSTORM MOVING INTO GREEN LAKE COUNTY...
AT 1235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME SOUTHEASTERN MARQUETTE COUNTY...
MOVING NORTHEAST AT 30 MPH.
ONE HALF INCH DIAMETER HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...
ARE POSSIBLE WITH THIS STORM.
* THE THUNDERSTORM WILL BE NEAR...
PRINCETON BY 100 PM CDT...
GREEN LAKE BY 115 PM CDT...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
HENTZ
Special weather statement, May 9, 11:44 AM CST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1244 PM CDT MON MAY 9 2011
WIZ058-064-065-091815-
DODGE-JEFFERSON-WAUKESHA-
1244 PM CDT MON MAY 9 2011
...STRONG THUNDERSTORM MOVING INTO DODGE COUNTY...
AT 1239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF WATERTOWN...MOVING NORTHEAST AT
35 MPH.
ONE HALF INCH DIAMETER HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...
AND BRIEF HEAVY RAIN ARE POSSIBLE WITH THIS STORM.
* THE THUNDERSTORM WILL BE NEAR...
IXONIA BY 1250 PM CDT...
LAC LA BELLE AND LEBANON BY 1255 PM CDT...
ASHIPPUN AND MONTEREY BY 100 PM CDT...
MAPLETON BY 105 PM CDT...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
HENTZ
Local storm report, May 9, 12:12 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
112 PM CDT MON MAY 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM HAIL 3 WSW MILWAUKEE INTERNA 42.93N 87.95W
05/09/2011 M0.50 INCH MILWAUKEE WI TRAINED SPOTTER
HALF INCH HAIL FELL FOR ABOUT ONE MINUTE.
&&
WIMBERLEYSpecial weather statement, May 9, 1:05 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
205 PM CDT MON MAY 9 2011
WIZ056-057-062-063-067>069-092030-
COLUMBIA-DANE-GREEN-IOWA-LAFAYETTE-ROCK-SAUK-
205 PM CDT MON MAY 9 2011
...STRONG EAST WINDS BEHIND EXITING THUNDERSTORMS OVER SOUTH CENTRAL
WISCONSIN...
AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND ISOLATED THUNDERSTORMS EXITING SOUTH CENTRAL
WISCONSIN. STRONG GUSTY WINDS FROM A WAKE LOW WERE CAUSING EAST
WIND GUSTS TO NEAR 45 MPH IN THE AREA BEHIND THE EXITING SHOWERS.
THESE STRONG WINDS MAY AFFECT THE MADISON METRO AREA BY 3 PM.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND.
HENTZ
Lightning, Fond du Lac
- When
- May 9, 1:47 PM CST
- Where
- Fond du Lac County, 5.82 mi S of Waupun
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 43.546, -88.724
Lightning struck a building in the township of Chester, setting the 100-foot by 60-foot structure on fire. Damage was moderate, totaling $15,000, and contained to one bay in the shop area at the rear of the building.
Lightning, Dodge
- When
- May 9, 7:15 PM CST
- Where
- Dodge County, 0.49 mi WSW of Beaver Dam
- Injuries
- 0 direct, 2 indirect
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 43.466, -88.838
A house was damaged in the 500 block of west Burnett Street in Beaver Dam by lightning that struck a nearby tree and traveled through the ground into the house. The resulting fire caused $50,000 in damage to the structure. Two firefighters were injured (indirectly-related) when a portion of the ceiling collapsed in the home.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Kansas, May 9, 20111 death · 2 events
- Strong Wind in Arizona, May 9, 2011$11 million · 1 event
- Wildfire in Texas, May 9 to 22, 2011$240,000 · 2 events
- Flash Flood and Hail in Wyoming, May 9, 2011$163,000 · 1.5 in hail · 3 events
- Hail and High Wind in Wisconsin, May 9, 2011$125,000 · 55 kt wind · 7 events
- Tornadoes and Hail in South Dakota, May 9, 2011$17,000 · EF1 · 4 events
- Tornado and Damaging Wind in South Dakota, May 9, 2011$50,000 · EF0 · 2 events
- Strong Wind in Colorado, May 9, 20112 injured · 1 event
- Tornadoes and Hail in Nebraska, May 9, 2011EF0 · 8 events
- Flash Flooding and Flooding in South Dakota, May 9 to 10, 20118 events
- Hail in Minnesota, May 9, 20110.88 in hail · 7 events
- Hail and Damaging Wind in South Dakota, May 9, 2011$10,000 · 1.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 315397, 314766.